MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SPYGLASS DS; LED LIGHT SOURCE

BOSTON SCIENTIFIC CORPORATION SPYGLASS DS; LED LIGHT SOURCE
Model Number M00546650
Medical Device Problem Codes Device-Device Incompatibility (2919); Optical Problem (3001)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/13/2024
Type of Reportable Event Malfunction
Event or Problem Description
Note: this report pertains to one of two devices used during the same procedure.Refer to manufacturer report number 3005099803-2024-02574 for the spyscope ds ii access & delivery catheter, and 3005099803-2024-02697 for the spy ds controller.It was reported to boston scientific corporation that a spyscope ds ii access & delivery catheter was used with a spy ds controller in the left hepatic duct to middle bile duct during a biliary lithotripsy procedures performed for the treatment of bile duct stones on (b)(6) 2024.During the procedure, the spyscope ds ii was inserted through the hgs route and ehl was performed at the target site, however, the display on the screen suddenly disappeared, making it difficult to continue the procedure.The procedure was not completed due to this event.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
Block h6 (impact codes): imdrf impact code f1001 is being used to capture the reportable event of aborted/cancelled procedure.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Block h6 (impact codes): imdrf impact code is being used to capture the reportable event of aborted/cancelled procedure.Block h11 (investigation results): with all the available information, boston scientific concludes that the reported event was confirmed.Although the number of procedures/recycles of the unit are unknown, improper handling of the device or wear/tear on internal components over time likely contributed to the event.The returned spy ds controller was analyzed.The front panel of the controller has normal wear and tear to the front and top.Identifying labels applied to top.Unknown contamination identified on the catheter contacts causing the contacts to stick and causing an intermittent connection.The allegation has been confirmed.Based on all gathered information, the conclusion code selected for this event is cause traced to maintenance, which indicates that problems are traced to improper routine or preventative maintenance.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.A labeling review was performed and, from the information available, this device was used per the instructions for use (ifu) / product label.

Brand Name
SPYGLASS DS
Common Device Name
LED LIGHT SOURCE
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
ENERCON TECHNOLOGIES
25 northbrook dr
665
gray ME 04039
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key19486432
Report Number3005099803-2024-02697
Device Sequence Number18123874
Product Code NTN
UDI-Device Identifier08714729874348
UDI-Public08714729874348
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K142922
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM00546650
Device Catalogue Number4665
Device Lot Number2007700509
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/15/2024
Supplement Date Received by Manufacturer08/01/2024
Initial Report FDA Received Date06/07/2024
Supplement Report FDA Received Date08/20/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/17/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown